The isomorphic Busemann–Petty problem for s-concave measures

  • Denghui WuEmail author
Original Paper


This paper considers the isomorphic lower-dimensional Busemann–Petty problem. Fix \(k\in \{1,2,\ldots ,n-1\}\). If \(\mu \) is a measure on \(\mathbb {R}^n\) with an even non-negative density, and KL are origin-symmetric convex bodies in \(\mathbb {R}^n\) such that for every \((n-k)\)-dimensional subspaces H of \(\mathbb {R}^n\),
$$\begin{aligned}\mu (K\cap H)\le \mu (L\cap H),\end{aligned}$$
does there exist a constant \(\mathcal {L}\) such that
$$\begin{aligned}\mu (K)\le {\mathcal {L}}^\frac{nk}{n-k}\mu (L)?\end{aligned}$$
We provide different new estimates for the constant \(\mathcal {L}\) for arbitrary s-concave measures, containing the cases \(0<s<1/n\), \(s<0\) and \(\log \)-concave cases.


Convex bodies Busemann–Petty problem Measures Intersection bodies 

Mathematics Subject Classification (2010)




I would like to thank University of Missouri-Columbia for the hospitality during my stay there. I am grateful to Professor Alexander Koldobsky for drawing my attention to the subject of this article and stimulating discussions. I also would like to thank Professor Artem Zvavitch for reading the original manuscript, and anonymous referees for helpful comments that directly lead to the improvement of the original manuscript. This work was supported, in partial, by the Initial Foundation for Scientific Research of Northwest A&F University (2452018016, 2452018074) and China Scholarship Council (201606990052).


  1. 1.
    Artin, E.: The Gamma Function. Holt, Rinehart and Winston, New York (1964)zbMATHGoogle Scholar
  2. 2.
    Artstein-Avidan, S., Klartag, B., Milman, V.: The Santaló point of a function, and a functional form of the Santaló inequality. Mathematika 51, 33–48 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Ball, K.M.: Logarithmically concave functions and sections of convex sets in \({\mathbb{R}}^n\). Stud. Math. 88, 69–84 (1988)CrossRefzbMATHGoogle Scholar
  4. 4.
    Bobkov, S.G.: Convex bodies and norms associated to convex measures. Probab. Theory Relat. Fields 147, 303–332 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Borell, C.: Convex measures on locally convex spaces. Ark. Mat. 12, 239–252 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Borell, C.: Convex set functions in \(d\)-space. Period. Math. Hung. 12, 111–136 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bourgain, J.: On the distribution of polynomials on high-dimensional convex sets. In: Lindenstrauss, J., Milman, V.D. (eds.) Geometric Aspects of Functional Analysis, Lecture Notes in Mathematics, vol. 1469, pp. 127–137 (1991)Google Scholar
  8. 8.
    Bourgain, J., Zhang, G.: On a generalization of the Busemann–Petty problem. In: Convex Geometric Analysis (Berkeley, CA, 1996), pp. 65–76, Math. Sci. Res. Inst. Publ. 34, Cambridge University Press, Cambridge (1999)Google Scholar
  9. 9.
    Brazitikos, S., Giannopoulos, A., Valettas, P., Vritsiou, B.-H.: Geometry of Isotropic Convex Bodies. Mathematical Surveys and Monographs, vol. 196. American Mathematical Society, Providence (2014)zbMATHGoogle Scholar
  10. 10.
    Chasapis, G., Giannopoulos, A., Liakopoulos, D.-M.: Estimates for measures of lower dimensional sections of convex bodies. Adv. Math. 306(14), 880–904 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Cordero-Erausquin, D., Fradelizi, M., Paouris, G., Pivavarov, P.: Volume of the polar of random sets and shadow systems. Math. Ann. 362(3), 1305–1325 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Gardner, R.J.: Geometric Tomography. Encyclopedia of Mathematics and its Applications, vol. 58, 2nd edn. Cambridge University Press, Cambridge (2006)Google Scholar
  13. 13.
    Gardner, R.J., Koldobsky, A., Schlumprecht, T.: An analytic solution to the Busemann–Petty problem on sections of convex bodies. Ann. Math. (2) 149, 691–703 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Grinberg, E., Zhang, G.: Convolutions, transforms, and convex bodies. Proc. Lond. Math. Soc. 78, 77–115 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Hardy, G.H., Littlewood, J.E., Pólya, G.: Inequalities. Cambridge University Press, Cambridge (1934)zbMATHGoogle Scholar
  16. 16.
    Kim, J., Yaskin, V., Zvavitch, A.: The geometry of \(p\)-convex intersection bodies. Adv. Math. 226, 5320–5337 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Klartag, B.: On convex perturbations with a bounded isotropic constant. Geom. Funct. Anal. 16, 1274–1290 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Klartag, B.: Marginals of geometric inequalities. In: Geometric Aspects of Functional Analysis. Lecture Notes in Mathematics, vol. 2007, pp. 133–166 (1910)Google Scholar
  19. 19.
    Klartag, B., Koldobsky, A.: An example related to the slicing inequality for general measures. J. Funct. Anal. 274, 2089–2112 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Koldobsky, A.: A functional analytic approach to intersection bodies. Geo. Funct. Anal. 10, 1507–1526 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Koldobsky, A.: Fourier Analysis in Convex Geometry. Mathematical Surveys and Monographs, vol. 116. American Mathematical Society, Providence (2005)zbMATHGoogle Scholar
  22. 22.
    Koldobsky, A.: Isomorphic Busemann–Petty problem for sections of proportional dimensions. Adv. Appl. Math. 71, 138–145 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Koldobsky, A.: Slicing inequalities for measures of convex bodies. Adv. Math. 283, 473–488 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Koldobsky, A., König, H., Zymonopoulou, M.: The complex Busemann–Petty problem on sections of convex bodies. Adv. Math. 218, 352–367 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Koldobsky, A., Paouris, G., Zymonopoulou, M.: Isomorphic properties of intersection bodies. J. Funct. Anal. 261, 2697–2716 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Koldobsky, A., Zvavitch, A.: An isomorphic version of the Busemann–Petty problem for arbitrary measures. Geom. Dedicata 174, 261–277 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Lutwak, E.: Intersection bodies and dual mixed volumes. Adv. Math. 71, 232–261 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Rubin, B.: The lower dimensional Busemann–Petty problem for bodies with the generalized axial symmetry. Israel J. Math. 173, 213–233 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Rubin, B., Zhang, G.: Generalizations of the Busemann–Petty problem for sections of convex bodies. J. Funct. Anal. 118, 319–340 (1996)Google Scholar
  30. 30.
    Wu, D.: A generalization of \(L_p\)-Brunn-Minkowski inequalities and \(L_p\)-Minkowski problems for measures. Adv. Appl. Math. 89, 156–183 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Wu, D.: Firey-Shephard problems for homogeneous measures. J. Math. Anal. Appl. 458, 43–57 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Wu, D., Ma, T., Zhang, L.: The \(\lambda \)-intersection bodies and an analytic generalized Busemann–Petty problem. Math. Inequal. Appl. 17, 1047–1060 (2014)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Yaskin, V.: The Busemann–Petty problem in hyperbolic and spherical spaces. Adv. Math. 203, 537–553 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Yaskin, V.: A solution to the lower dimensional Busemann–Petty problem in the hyperbolic space. J. Geom. Anal. 16, 735–745 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Zhang, G.: Sections of convex bodies. Am. J. Math. 118, 319–340 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Zhang, G.: A positive solution to the Busemann–Petty problem in \({\mathbb{R}}^{4}\). Ann. Math. (2) 149(2), 535–543 (1999)MathSciNetCrossRefGoogle Scholar
  37. 37.
    Zvavitch, A.: The Busemann–Petty problem for arbitrary measures. Math. Ann. 331, 867–887 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Zymonopoulou, M.: The complex Busemann–Petty problem for arbitrary measures. Arch. Math. (Basel) 91, 436–449 (2008)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.College of ScienceNorthwest A&F UniversityYanglingChina

Personalised recommendations